Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Irregular periods, taking Depakote, Palaris and Buspin. Could medication affect menstrual cycle?

User rating for this question
Very Good
Answered by
Practicing since : 1997
Answered : 1031 Questions
Hi..This question is for gynecologist.I am 39 years and have been married for about 10 months now.My periods were normally quiet regular...i use to have a 24 day cycle.But i have noticed since couple of months they are irregular and late by 4-6 days since we have been trying for a child.And my last period i got was on XXXXXXX 13th and since then i haven't got my periods for last 2 months.
Also initially i use to have periods for 3 days and since past 2 years its for 2 days only.One important thing is i have been under psychiatric medicines for long.And for almost 2 years i have been on deepakote 500,Palaris 3 an buspin 10 mg.Could these medicines be affecting my menstural cycle.I need help on urgent basis.We also want a child soon.Is that possible once medicines are reduced and stopped.I am quiet normal now.Please advice.
Posted Sat, 8 Sep 2012 in Women's Health
Answered by Dr. Kulsoom Qureshi 56 minutes later
Welcome to Healthcare Magic.
I cannot say that these medicines are responsible for the change in your menstrual cycle but surely these need a review as you are trying to conceive.
Some of these medicines may adversely influence your pregnancy outcome. So, my suggestion is you should see your Psychologist / Neurologist & discuss with them your plans about pregnancy. They will alter or stop your medicine depending upon their assessment of your condition. You should not do it yourself as an uncontrolled psychiatric condition is even more harmful for a developing fetus.
In addition, you should also see a Gynecologist particularly the one with special interest in fertility issues and discuss your problem with him/her. He/She can suggest you specific tests to find out the reasons of your period problem & can also give you appropriate advise if you have some fertility issues ( after taking a thorough history & physically examining you ).
I hope I have given you a brief plan to follow. Please feel free to contact back if you have any other question.
Wish you best of luck.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor